Alert archive / Texas / Small Craft Advisories in 2014

Small Craft Advisory 13, NWS Corpus Christi, TX

January 31, 2014

NWS Corpus Christi, TX issued this small craft advisory at Jan 31, 2014, 2:29 PM CST. It took effect at Jan 31, 2014, 9:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2014, 2:29 PM CST (20:29 UTC)
In effect from
Jan 31, 2014, 9:00 PM CST
Expired
Feb 1, 2014, 12:00 PM CST
In force
15 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WHUS74 KCRP 312029
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
229 PM CST FRI JAN 31 2014

...DENSE SEA FOG ADVISORY IN EFFECT FOR BAYS...WATERWAYS...AND NEARSHORE
WATERS...

...SMALL CRAFT ADVISORY IN EFFECT FOR OFFSHORE WATERS...

.AREAS OF DENSE SEA FOG WILL IMPACT PORTIONS OF BAYS AND WATERWAYS
AS WELL AS THE ADJACENT NEARSHORE WATERS THIS EVENING THROUGH
SATURDAY MORNING. VISIBILITIES ARE EXPECTED TO IMPROVE LATE
SATURDAY MORNING TO ABOVE ADVISORY CRITERIA...THOUGH WILL LIKELY
DETERIORATE ONCE AGAIN TOMORROW EVENING. ADDITIONALLY...MODERATE
TO STRONG SOUTHERLY WINDS WILL PREVAIL OVER THE OFFSHORE WATERS
TONIGHT THROUGH SATURDAY MORNING WITH SMALL CRAFT ADVISORIES IN
EFFECT THROUGH MID SATURDAY MORNING.

GMZ230-235-250-255-010400-
/O.NEW.KCRP.MF.Y.0006.140201T0000Z-140201T1800Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-
229 PM CST FRI JAN 31 2014

...DENSE FOG ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST SATURDAY. 

* VISIBILITY: LESS THAN ONE NAUTICAL MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$

GMZ270-275-010400-
/O.NEW.KCRP.SC.Y.0013.140201T0300Z-140201T1500Z/
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
229 PM CST FRI JAN 31 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST SATURDAY. 

* WINDS: BECOMING SOUTH 20 TO 25 KNOTS THIS AFTERNOON WITH
  STRONGER GUSTS AT TIMES. WINDS WILL DECREASE TO 15 TO 20 KNOTS
  BY LATE TOMORROW MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE
ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA
CONDITIONS IN PLANNING. 

&&

$$

IB
3 follow-up statements
712 
WHUS74 KCRP 010317
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
917 PM CST FRI JAN 31 2014

...DENSE SEA FOG ADVISORY IN EFFECT FOR BAYS AND WATERWAYS AND
NEARSHORE WATERS OF THE MIDDLE TEXAS COAST...

...SMALL CRAFT ADVISORY IN EFFECT FOR OFFSHORE WATERS...

.WARM MOIST AIR WILL CONTINUE TO MOVE ACROSS THE COOLER WATERS 
ALONG THE COAST TONIGHT. AREAS OF DENSE SEA FOG WILL CONTINUE TO
DEVELOP THIS EVENING AND IMPACT THE BAYS AS WELL AS THE ADJACENT
NEARSHORE WATERS THROUGH SATURDAY MORNING. VISIBILITIES ARE
EXPECTED TO DETERIORATE TO BELOW ONE MILE AT TIMES LATER THIS
EVENING AND CONTINUE THROUGH SATURDAY MORNING. IMPROVING VISIBILITIES
ARE LIKELY BY LATE SATURDAY MORNING...BUT FOG IS EXPECTED TO RETURN
ONCE AGAIN BY TOMORROW EVENING. ALSO...MODERATE TO STRONG SOUTHEAST
TO SOUTH WINDS WILL PREVAIL OVER THE OFFSHORE WATERS TONIGHT
THROUGH SATURDAY MORNING.


GMZ230-235-250-255-011130-
/O.CON.KCRP.MF.Y.0006.000000T0000Z-140201T1800Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-
917 PM CST FRI JAN 31 2014

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY. 

* VISIBILITY: LESS THAN ONE NAUTICAL MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ270-275-011130-
/O.CON.KCRP.SC.Y.0013.000000T0000Z-140201T1500Z/
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
917 PM CST FRI JAN 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY.

* WINDS AND WAVES: SOUTHEAST WINDS AROUND 20 KNOTS WITH GUSTS TO
  25 KNOTS THROUGH THE NIGHT. WINDS WILL DECREASE TO 15 TO 20
  KNOTS BY LATE TOMORROW MORNING. WAVES WILL INCREASE TO 6 TO 7
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE
ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA
CONDITIONS IN PLANNING.

&&

$$

TMT
180 
WHUS74 KCRP 010925
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
325 AM CST SAT FEB 1 2014

GMZ230-235-250-255-011030-
/O.CAN.KCRP.MF.Y.0006.000000T0000Z-140201T1800Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-
325 AM CST SAT FEB 1 2014

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
DENSE FOG ADVISORY. 

THE THICK CLOUD COVER AND MODERATE WINDS WILL KEEP FOG PATCHY THIS
MORNING AND VISIBILITIES GENERALLY AT OR ABOVE 5 NAUTICAL MILES.


$$

GMZ270-275-011800-
/O.EXT.KCRP.SC.Y.0013.000000T0000Z-140201T1800Z/
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
325 AM CST SAT FEB 1 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. 

* WINDS AND WAVES: SOUTH WINDS AROUND 20 KNOTS WITH GUSTS TO 25
  KNOTS THIS MORNING. WAVES WILL AVERAGE 6 TO 7 FEET THIS
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE
ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA
CONDITIONS IN PLANNING.

&&

$$

MB
901 
WHUS74 KCRP 011757
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1157 AM CST SAT FEB 1 2014



GMZ270-275-011900-
/O.EXP.KCRP.SC.Y.0013.000000T0000Z-140201T1800Z/
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
1157 AM CST SAT FEB 1 2014

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY...

OFFSHORE WINDS WILL CONTINUE TO DECREASE TO 15 TO 20 KNOTS THIS
AFTERNOON...WITH SEAS DOWN TO AROUND 6 FEET. THEREFORE THE SMALL
CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY.

$$

LK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 11:32 AM CST, 2 hours 57 minutes earlier.

Area forecast discussion, Jan 31, 11:32 AM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1132 AM CST FRI JAN 31 2014

.DISCUSSION...UPDATED FOR 18Z AVIATION

&&

.AVIATION...MVFR AT VCT AND VFR ALL OTHER TERMINALS FOR THE LATE
MORNING THROUGH LATE AFTERNOON HOURS. THIS EVENING EXPECTING QUITE
A BIT OF LOW STRATUS...FOG...AND DRIZZLE TO AFFECT ALL SITES BUT
LAREDO OVERNIGHT CREATING IFR CONDITIONS. SOME LIFR CAN BE
EXPECTED IN THE EARLY MORNING AS FOG THICKENS AND CEILINGS LOWER.
CONDITIONS SHOULD IMPROVE BETWEEN 14 AND 15Z TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    77  65  75  62  69  /  10  10  10  10  30
VICTORIA          74  62  73  59  62  /  10  10  20  20  40
LAREDO            81  62  83  61  69  /   0  10  10  10  20
ALICE             81  64  78  61  70  /  10  10  10  10  30
ROCKPORT          71  64  70  61  66  /  10  10  10  20  40
COTULLA           81  60  79  58  63  /   0  10  10  10  20
KINGSVILLE        79  64  77  61  71  /  10  10  10  10  30
NAVY CORPUS       72  64  71  61  67  /  10  10  10  10  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

IB/90...AVIATION
Hazardous weather outlook, Jan 31, 5:23 AM CST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
523 AM CST FRI JAN 31 2014

TXZ229>234-239>247-011130-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
523 AM CST FRI JAN 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG WITH VISIBILITIES AT OR LESS THAN ONE-QUARTER OF
A MILE WILL DISSIPATE SHORTLY AFTER SUNRISE THIS MORNING ACROSS
THE COASTAL COUNTIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-011130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
523 AM CST FRI JAN 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PATCHY SEA FOG WILL BE POSSIBLE TODAY MAINLY NORTH OF PORT ARANSAS
AND THEN TONIGHT ACROSS AREAS BOTH NORTH AND SOUTH OF PORT
ARANSAS. VISIBILITIES AROUND 1 NAUTICAL MILE OR LESS WILL BE
POSSIBLE...ESPECIALLY TONIGHT TO THE NORTH OF PORT ARANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PATCHY SEA FOG WITH VISIBILITIES AROUND 1 NAUTICAL MILE OR LESS
WILL BE POSSIBLE ON SATURDAY ACROSS THE BAYS AND NEARSHORE WATERS
OUT TO 20 NAUTICAL MILES. SMALL CRAFT ADVISORIES MAY BECOME
NECESSARY ON SUNDAY NIGHT BEHIND A COLD FRONT AND AGAIN WEDNESDAY
INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 9:33 PM CSTSmall Craft AdvisoryCRP6 hr
Jan 31, 2:29 PM CSTMarine Dense Fog AdvisoryCRP13 hr

Nearby

Small Craft Advisories in Texas, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.